Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Had gestational diabetes. Was on insulin. Mild elevated liver enzymes sign of risks?

hi doctor iam 35years delivered last baby from 3 month ago. but I had gestational diabetes last trimesrter and take insuline then stop after deliver but doing full profil after 3 month of delivery notice FBS= 5,B & GGT= 50 & ALT =75 N(40-60) & AST=45 N(26-42) . & ALK P & BILIRUBIN NORMAL there is mild elevated of liver enzyme...iam not take any medicine ,not drink alcohol & no previous history of viral hepatitis
Asked On : Fri, 28 Sep 2012
Answers:  1 Views:  117
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diabetologist 's  Response
Aug 2012

Thanks for the query.

The mildly increased liver enzymes with normal bilirubin are not a worry as they seem to be due to something called 'non-alcoholic fatty liver'. This condition is very common in female patients with PCOS, gestational diabetes, overweight females, females with overt diabetes. So if you are overweight and if you are breast-feeding the baby, please make sure you lose weight by not compromising your baby's breast-feeding schedules. Do take enough calcium, vit D and iron supplements while dieting so that you do not develop deficiency.
But keep watch on the enzymes by checking them after 2 more weeks. If they are on rising trend then you must see a good gastroenterologist to see what else is the reason. But primararily, this seems to be just due to metabolic disturbance of overweightness.
I hope I answered your query. Do get back to me if you have some other question. Take care.
Answered: Sun, 30 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor